Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Jun 21, 2021, 10:15 AM CDT for Livingston Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 10:15 AM CDT (15:15 UTC)
- Expired
- Jun 21, 2021, 10:45 AM CDT
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
County Livingston Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 730 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
130
WWUS84 KLIX 211515
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
1015 AM CDT Mon Jun 21 2021
LAZ050-072-211545-
Livingston-Southern Tangipahoa-
1015 AM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LIVINGSTON AND
SOUTHWESTERN TANGIPAHOA PARISHES...
At 1014 AM CDT, a strong thunderstorm was located near Springfield,
or 12 miles southwest of Hammond, moving northeast at 35 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Hammond, Livingston, French Settlement, Albany, Springfield,
Natalbany, Whitehall, Killian and Tickfaw.
This includes the following Interstates...
Interstate 12 between mile markers 20 and 39.
Interstate 55 in Louisiana between mile markers 27 and 37.
LAT...LON 3060 9047 3033 9046 3034 9049 3030 9054
3030 9056 3027 9058 3025 9078 3053 9080
TIME...MOT...LOC 1514Z 241DEG 30KT 3041 9064
$$
MSWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 3:36 AM CDT, 6 hours 39 minutes earlier.
Area forecast discussion, Jun 21, 3:36 AM CDT, 6 hours 39 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 336 AM CDT Mon Jun 21 2021 .SYNOPSIS... Tropical Depression Claudette over eastern North Carolina, about to move off the Atlantic Coast, and may become a tropical storm again. Fortunately, that won't be our problem. Upper ridge over much of the Gulf of Mexico to our south, and a longwave trough over Ontario Canada extends southward into the upper and middle Mississippi River Valley. Weak troughing along the Gulf coast, with scattered convection offshore. Wind flow is onshore early this morning, and temperatures/dew points are in the 70s. Not all that unusual for the first day of summer. && .SHORT TERM (Through Wednesday night)... Precipitable water values are going to remain rather high (near or above 2 inches) through Wednesday with really no strong inhibiting factors to prevent convective development. While instantaneous areal coverage of convection will probably be in the scattered to broken range (30-60%) during the day, expect most locations will see measurable rainfall both today and Tuesday. Any focus of heavy rainfall today appears to be on the lower Louisiana coast, well south of the area of excessive rainfall from Claudette. Frontal boundary to our north may provide an additional focus late tonight and Tuesday, but this is somewhat more questionable. That being said, with the high moisture content and warm mid-level temperatures, thunderstorms will be efficient rainfall producers, and cannot rule out isolated flash flooding issues. Contemplated a Flash Flood Watch, but will hold off for now. Areal coverage of convection may wane a bit on Wednesday as the persistent upper ridge to the west tries to build in a bit. Have gone slightly above operational guidance high temperatures for today and tomorrow, closer to NBM, which has performed a little better this weekend. With areal coverage of convection expected to diminish on Wednesday, this would definitely argue for high temperatures to be a couple degrees warmer. 35 && .LONG TERM (Thursday and beyond)... Local area remains on the western periphery of the Bermuda high through the end of the week and into the weekend, with general troughiness aloft over the eastern CONUS. Low level winds around the Bermuda high should continue to pump Gulf moisture into the area and with the instability afforded by the general troughiness aloft combined with daytime heating, expect scattered to numerous showers and storms each afternoon. Looks like we should see decent areal coverage each day as showers and storms propagate and new storms develop along outflow boundary interactions. Transient nature of the convection should keep rainfall totals reasonable, though high PW values do mean any one storm could produce brief periods of heavy rainfall. The afternoon convection should keep afternoon highs in check, and generally forecasting highs in the upper 80s and lower 90s which is near normal for late June. Overnight lows will generally be near to slightly above normal in the low to mid 70s. 95/DM && .AVIATION... Expect showers and storms to begin spreading inland around or shortly after sunrise with scattered to numerous showers and storms during the afternoon hours. Most terminals will likely see at least one round of passing storms, and have tried to highlight the most likely timing using TEMPO groups. Even after sunset, expect isolated to scattered showers and storms as a weak boundary sinks into the area. Will maintain vicinity showers after sunset at all terminals for now, but may need to include tempo or prevailing showers or thunderstorms as confidence in timing increases. && .MARINE... Moderate onshore flow expected to continue over the open waters and sounds through at least tonight, possibly lingering into Tuesday over the southeastern waters. Will carry Small Craft Exercise Caution headlines for the open waters and sounds today. Conditions ease on Tuesday, and beyond that, the main concern during the forecast period will be thunderstorms. 35 && .PRELIMINARY POINT TEMPS/POPS... MCB 87 71 84 71 / 70 90 90 10 BTR 88 74 87 73 / 80 80 90 20 ASD 86 74 87 74 / 90 80 100 40 MSY 87 77 88 77 / 90 80 100 40 GPT 84 74 85 74 / 90 80 100 50 PQL 85 73 85 72 / 90 80 100 50 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Jun 21, 8:59 AM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service New Orleans LA
859 AM CDT Mon Jun 21 2021
LAZ037-046>048-050-211445-
Livingston-Iberville-St. Helena-West Baton Rouge-East Baton Rouge-
859 AM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEST BATON ROUGE...
SOUTHWESTERN ST. HELENA...NORTHWESTERN LIVINGSTON...EAST CENTRAL
IBERVILLE AND EAST BATON ROUGE PARISHES...
At 859 AM CDT, a strong thunderstorm was located over Inniswold, or
over Oak Hills Place, moving northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Baton Rouge, Baker, Denham Springs, Plaquemine, Port Allen, Oak Hills
Place, St. Gabriel, Walker, Addis, Brusly, Livingston, Westminster,
Old Jefferson, Merrydale, Inniswold, Watson, Pride, Village St.
George, Shenandoah and Gardere.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 151 and 168.
Interstate 12 between mile markers 1 and 31.
Interstate 110 in Louisiana between mile markers 1 and 8.
LAT...LON 3072 9095 3072 9092 3047 9061 3034 9094
3035 9099 3033 9101 3031 9102 3024 9121
3044 9129
TIME...MOT...LOC 1359Z 239DEG 49KT 3040 9106
LNSpecial weather statement, Jun 21, 10:15 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1015 AM CDT Mon Jun 21 2021
LAZ050-072-211545-
Livingston-Southern Tangipahoa-
1015 AM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LIVINGSTON AND
SOUTHWESTERN TANGIPAHOA PARISHES...
At 1014 AM CDT, a strong thunderstorm was located near Springfield,
or 12 miles southwest of Hammond, moving northeast at 35 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Hammond, Livingston, French Settlement, Albany, Springfield,
Natalbany, Whitehall, Killian and Tickfaw.
This includes the following Interstates...
Interstate 12 between mile markers 20 and 39.
Interstate 55 in Louisiana between mile markers 27 and 37.
LAT...LON 3060 9047 3033 9046 3034 9049 3030 9054
3030 9056 3027 9058 3025 9078 3053 9080
TIME...MOT...LOC 1514Z 241DEG 30KT 3041 9064
MSWThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:59 AM CDT | Special Weather Statement | LIX | East Baton Rouge, Livingston | 46 min |
| Jun 21, 10:26 AM CDT | Special Marine Warning | LIX | 94 min | |
| Jun 21, 10:31 AM CDT | Special Marine Warning | LIX | 119 min | |
| Jun 21, 10:52 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 33 min |
| Jun 21, 10:59 AM CDT | Special Marine Warning | LIX | 61 min | |
| Jun 21, 12:25 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Jun 21, 12:33 PM CDT | Special Weather Statement | LIX | Saint James | 57 min |
| Jun 21, 1:11 PM CDT | Severe Thunderstorm Warning | LIX | Terrebonne | 64 min |
| Jun 21, 2:21 PM CDT | Special Marine Warning | LIX | 39 min | |
| Jun 21, 2:39 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Saint Bernard, Saint Charles | 3 hr |
| Jun 21, 2:51 PM CDT | Special Marine Warning | LIX | 84 min | |
| Jun 21, 3:03 PM CDT | Severe Thunderstorm Warning | LIX | Terrebonne | 42 min |
| Jun 21, 3:28 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 29 min |
| Jun 21, 3:28 PM CDT | Special Weather Statement | LIX | Saint Tammany | 32 min |
| Jun 21, 3:39 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Saint Charles | 3 hr |
| Jun 21, 3:39 PM CDT | Special Weather Statement | LIX | Lafourche | 36 min |
| Jun 21, 3:43 PM CDT | Special Marine Warning | LIX | 92 min | |
| Jun 21, 3:53 PM CDT | Areal Flood Advisory | LIX | Lafourche, Saint Charles, Terrebonne | 3 hr |
| Jun 21, 3:57 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 2 hr |
| Jun 21, 4:16 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Saint Charles, Saint John the Baptist | 44 min |
| Jun 21, 4:24 PM CDT | Special Marine Warning | LIX | 96 min | |
| Jun 21, 4:29 PM CDT | Special Weather Statement | LIX | Iberville, Pointe Coupee, West Feliciana | 31 min |
| Jun 21, 5:04 PM CDT | Special Weather Statement | LIX | East Feliciana | 56 min |
| Jun 21, 5:10 PM CDT | Special Marine Warning | LIX | 54 min | |
| Jun 21, 5:18 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 42 min |
| Jun 21, 5:59 PM CDT | Special Marine Warning | LIX | 31 min | |
| Jun 21, 6:38 PM CDT | Special Marine Warning | LIX | 52 min | |
| Jun 21, 2:11 PM CDT | Areal Flood Advisory | LIX | Harrison | 91 min |
| Jun 21, 2:55 PM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 67 min |
| Jun 21, 4:36 PM CDT | Special Weather Statement | LIX | Hancock, Pearl River | 24 min |
| Jun 21, 4:57 PM CDT | Areal Flood Advisory | LIX | Hancock, Harrison, Pearl River | 3 hr |
| Jun 21, 5:49 PM CDT | Areal Flood Advisory | LIX | Hancock, Harrison | 3 hr |
| Jun 21, 5:50 PM CDT | Special Weather Statement | LIX | Amite | 25 min |
| Jun 21, 5:55 PM CDT | Flash Flood Warning | LIX | Hancock, Harrison | 3 hr |
| Jun 21, 5:55 PM CDT | Special Weather Statement | LIX | Hancock, Harrison | 50 min |
| Jun 21, 6:24 PM CDT | Special Weather Statement | LIX | Amite, Pike | 66 min |
| Jun 21, 6:32 PM CDT | Special Weather Statement | LIX | Jackson | 58 min |
| Jun 21, 6:51 PM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 3 hr |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.